MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL COLUMBIA AGAR WITH 5% SHEEP BLOOD PLATE 100PK; CULTURE MEDIA, ENRICHED

BECTON, DICKINSON & CO. (SPARKS) BD BBL COLUMBIA AGAR WITH 5% SHEEP BLOOD PLATE 100PK; CULTURE MEDIA, ENRICHED
Catalog Number 221263
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd bbl columbia agar with 5% sheep blood plate 100pk that staphylococcus and streptococcus were not exhibiting the expected hemolysis on the blood agar plate.There was no report of patient impact.
 
Additional Manufacturer Narrative
E1.Initial reporter address: (b)(6).Investigation summary: during manufacturing of material 221263, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 4044761 was satisfactory and no quality notifications were generated during manufacturing and inspection.All batches are tested prior to release and results reported on the certificate of analysis which can be obtained at www.Bd.Com/regdocs.Columbia agar with 5% sheep blood is stability tested biennially for biological performance to ensure satisfactory performance throughout shelf life with the organisms that are reported on the certificate of analysis.All performance testing on this batch was satisfactory at the time of release.The complaint history was reviewed, and the only other complaint taken on batch 4044761 also was from (b)(6) for a different defect.Retention samples from batch 4044761 were not available for inspection.No return samples or photos were received for investigation of this complaint.This complaint cannot be confirmed for a performance defect.Bd will continue to trend complaints for performance.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.

Brand Name
BD BBL COLUMBIA AGAR WITH 5% SHEEP BLOOD PLATE 100PK
Common Device Name
CULTURE MEDIA, ENRICHED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22740422
Report Number1119779-2025-02684
Device Sequence Number9306541
Product Code KZI
UDI-Device Identifier10382902212635
UDI-Public(01)10382902212635(11)240213(17)240617(10)4044761
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/17/2024
Device Catalogue Number221263
Device Lot Number4044761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown